Learn how to use Mayo Clinic Connect
Request an Appointment
Last shot was 3/30. Need to have dye given intervenes to highlite bleeding veins behind eyes. Don't know if dye safe after covid shot?
@mcelfresh06– I'm sorry, I don't understand what this is. Would you mind explaining in more detail for me?
Jump to this post
To see if veins behind the eye are bleeding they shoot dye into your arm vein and it allows Dr. to see if there is blood that causes macular to go from dry to wet kind. If I have this done will it affect the covid shots I've had.
Welcome to Connect. I am glad that you have joined our community. Mayo Connect is a safe place where patients share experiences and support other patients. I think that your eye question is an excellent one and I commend you on advocating for your health and safety.
In answer to your question. I would urge you to discuss this with the doctor who is performing the test. He might want to delay the procedure depending on your situation.
Does he know that you have had the Covid19 Vaccine or when you had it?
If I were you, I would give him/her a call today so it can be rescheduled if necessary.
Let me know what you find out.
Good morning- I don't think that the dye will interfere at all but you need to discuss this with your doctor. It looks like you are very good at advocating for yourself. The vaccine helps teach your body to be immune to COVID-19. Have you had any reaction to it? When are you scheduled to have this procedure done?
I have had monthly eye injections for macular edema since before we were locked down and continued to do so throughout the pandemic . I received both Pfizer vaccinations in January and February of this year and have a series of tests that include the dye injection. I get a series of 4 monthly injections and then a week after the last one I have the tests to see how things progressed. I had the last dye injection less than a week before the second Pfizer vaccination.
I never thought to ask about the interactions of either procedure but I have had no adverse reactions or worsening of vision.
Hope this helps a bit to put things into perspective.
Thank you for your info. My appoint. is 4/14 and I will let them know. My husband has had eye shots for 4 yrs. Now I guess I'll be getting them. We'll see what the Dr. says. My site is somewhat cloudy in one eye.
Thank you so much for your info. your words helped a lot. I don't want to start the shots but I may have to.
I will reply after my appt. on 4/14. Thank you for your response.
@mcelfresh06– Good morning. I'm wondering why you think that you have to have injections because one of your eyes is cloudy. Is it possible that you have cataracts and not a macular problem?
Hello @mcelfresh06. You will notice that I updated the title of your post so that others can more easily join this discussion to provide support if they have experience as well.
When you scheduled your appointment for 4/14, did you receive information about interaction with the COVID vaccines or did you just worry it could potentially interfere?
Yes, although I did not worry but wondered if there would be an interaction between the two (vaccine and dye). I was helped by info. from others who had experience both. Thanks for asking.
It may not be required to have eye shots, we'll see what the Dr. says. I've already had cataracts removed and lenses implanted years ago.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In